Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 84, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 29, 2001, 11:42 AM EDT for Webster County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2001, 11:42 AM EDT (15:42 UTC)
- Expired
- Jul 29, 2001, 3:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Webster County, WV
The radar
The Charleston,WV radar (KRLX), 115 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 291544
FFWRLX
WVC101-291945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1142 AM EDT SUN JUL 29 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 345 PM EDT...
* AT 1138 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY
RAIN THROUGHOUT WEBSTER COUNTY...WITH ADDITIONAL HEAVY RAIN
EXPECTED EARLY THIS AFTERNOON.
* FLOODING CAN BE EXPECTED ON NUMEROUS STREAMS AND CREEKS...AS WELL
AS THE WILLIAMS RIVER.
<<CALL TO ACTION>> DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3852 8018 3869 8028 3873 8035 3873 8045
3865 8050 3851 8068 3844 8064 3839 8065
3836 8063 3835 8057 3823 8037 3834 8035
3838 8025What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:30 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 29, 10:30 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1030 AM EDT SUN JUL 29 2001 ...FLOODING STILL A POSSIBILITY INTO THIS AFTERNOON... NO CHANGE TO FORECAST. .RLX... WV...FLOOD WATCH FOR TODAY FOR WVZ005>011...WVZ013>020...WVZ024>040...WVZ046>047. VA...FLOOD WATCH FOR TODAY FOR VAZ003>004. KY...FLOOD WATCH FOR TODAY FOR KYZ101>103...KYZ105. OH...FLOOD WATCH FOR TODAY FOR OHZ066>067...OHZ075>076...OHZ083>087.A .END/JMV
In the hours before
Local storm report, Jul 29, 11:12 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1112 AM EDT SUN JUL 29 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY L%OCATION....
1045 AM ANAWALT WV FLOODING
07/29/01 MCDOWELL NATIONAL GUARD REPORTS
EVACUATIONS AT ANAWALT.The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:52 AM EDT | Flash Flood Warning | RLX | McDowell | 113 min |
| Jul 29, 11:12 AM EDT | Flash Flood Warning | RLX | Lincoln, Wayne | 2 hr |
| Jul 29, 11:18 AM EDT | Flash Flood Warning | RLX | Ritchie, Wirt | 117 min |
| Jul 29, 11:50 AM EDT | Flash Flood Warning | RLX | McDowell | 4 hr |
| Jul 29, 11:59 AM EDT | Flash Flood Warning | RLX | Boone | 2 hr |
| Jul 29, 12:30 PM EDT | Flash Flood Warning | RLX | Raleigh, Wyoming | 4 hr |
| Jul 29, 12:40 PM EDT | Flash Flood Warning | RLX | Kanawha | 2 hr |
| Jul 29, 12:46 PM EDT | Flash Flood Warning | RLX | Logan, Mingo | 3 hr |
| Jul 29, 1:27 PM EDT | Flash Flood Warning | RLX | Fayette, Nicholas | 5 hr |
| Jul 29, 1:34 PM EDT | Flash Flood Warning | RLX | Pocahontas | 4 hr |
| Jul 29, 3:16 PM EDT | Flash Flood Warning | RLX | Logan, McDowell, Mingo | 4 hr |
| Jul 29, 5:27 PM EDT | Flash Flood Warning | RLX | Boone | 93 min |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.